Alert archive / Nevada / Special Weather Statements in 2015
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 22, 2015, 3:21 PM PDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2015, 3:21 PM PDT (22:21 UTC)
- Expired
- Jul 22, 2015, 4:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
The radar
The Reno radar (KRGX), 158 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WWUS85 KLKN 222221
SPSLKN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT WED JUL 22 2015
NVZ040-222300-
NORTHWESTERN NYE COUNTY NV-
321 PM PDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 400
PM PDT...
AT 320 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GABBS...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GABBS AND BERLIN ICHTHYOSAUR SP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3889 11816 3902 11812 3907 11786 3890 11754
3875 11801
TIME...MOT...LOC 2220Z 239DEG 49KT 3891 11781
$$
LWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:51 AM PDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 5:51 AM PDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 551 AM PDT WED JUL 22 2015 SYNOPSIS...SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND ON THURSDAY WITH GUSTY WINDS AND SMALL HAIL POSSIBLE WITH SOME STORMS. FRIDAY ISOLATED THUNDERSTORMS WILL PERSIST OVER NORTHEAST NEVADA. DRIER AND WARMER WEATHER EXPECTED FOR THIS WEEKEND. && .UPDATE...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NORTHEAST NYE COUNTY SOONER THAN EXPECTED. UPDATED FORECAST POPS FOR THIS MORNING TO INCLUDE SHOWERS AND THUNDERSTORMS OVER MOST OF CENTRAL NEVADA. && .PREV DISCUSSION... /ISSUED AT 235 AM / SHORT TERM...TODAY THROUGH THURSDAY. WATER VAPOR SATELLITE IS SHOWING SHORTWAVE OVER WESTERN NEVADA THIS IS KICKING OFF SOME ISOLATED SHOWERS OVER HUMBOLDT COUNTY. ANOTHER STRONGER SHORTWAVE CURRENTLY OVER THE PACIFIC NW WILL HELP FUEL STRONG STORMS THIS AFTERNOON/EVENING. PW'S WILL RANGE FROM AROUND .70" IN CENTRAL NEVADA TO NEAR ONE INCH ACROSS NORTHERN NEVADA...STORM MOTIONS WILL BE AROUND 15 TO 20 KNOTS SO DO NOT EXPECTING FLASH FLOODING TO BE A MAJOR CONCERN TODAY. HOWEVER MUCAPE WILL BE 500 TO 1000 J/KG AND EFFECTIVE SHEAR WILL BE 30-40 KNOTS ACROSS PORTIONS OF NORTHERN NEVADA...THUS GUSTY WINDS OF 50-60 MPH POSSIBLE ALONG WITH SMALL HAIL...A COUPLE OF STORMS COULD BE SEVERE WITH LARGER HAIL POSSIBLE. ADDITIONALLY 250MB JET STREAK WILL COUPLE OVER NORTHERN NEVADA. WITH NORTHERN JET STREAK IN FAVORABLE ENTRANCE REGION AS WELL AS SOUTHERN JET STREAK OVER CENTRAL NEVADA WILL PUT NORTHERN NEVADA IN FAVORABLE AREA OF EXIT REGION. TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT WITH MAIN SHORTWAVE TROUGH EDGING CLOSER TO THE GREAT BASIN WITH JET ENERGY TO HELP SUPPORT OVERNIGHT CONVECTION. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL DUE TO STORMS AND CLOUD COVER. THURSDAY...EXPECT ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS...BUT NOT AS WIDESPREAD AS TODAY WITH THE FOCUS MAINLY OVER ELKO COUNTY. CAPE WILL BE SLIGHTLY LOWER BUT 500 TO 800 J/KG OVER PORTIONS OF ELKO COUNTY...HOWEVER JET STREAK OVER THE GREAT BASIN WILL HELP TO PRODUCE DECENT EFFECTIVE SHEAR OF 30-40 KNOTS OVER NORTHEAST NEVADA. PW'S WILL DECREASE TO UNDER ONE INCH AND COULD APPROACH .90" ACROSS PORTIONS OF ELKO COUNTY WITH MUCH DRIER AIR ACROSS CENTRAL NEVADA WITH PW'S NEAR .50". TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL DUE TO STORMS AND CLOUD COVER. LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. WEAKENING TROUGH AXIS WILL BE DEPARTING NEVADA ON FRIDAY, WITH RESIDUAL MOISTURE AND INSTABILITY ALLOWING FOR A FEW MORE SHOWERS AND THUNDERSTORMS, MAINLY ACROSS ELKO COUNTY AS 00Z ECMWF DEPICTS. ONE MORE DAY OF MILD TEMPERATURES, WITH HIGHS FRIDAY AFTERNOON IN THE UPPER 70S TO LOWER 80S, MID 80S IN THE WARMEST VALLEYS OF NYE/HUMBOLDT COUNTIES. SATURDAY...WARMER, DRIER PATTERN TAKES HOLD QUICKLY. TROUGH DIGGING INTO THE PAC NW WILL RESULT IN WARM, DRY STABLE SW FLOW ACROSS THE GREAT BASIN, WITH TEMPERATURES RETURNING TO NEAR LATE JULY NORMALS IN THE UPPER 80S AND LOWER 90S. ALL ZONES DRY. SUNDAY...STRONG TROUGH AND CLOSED LOW ACROSS THE PAC NW, WITH 00Z ECMWF PLACING A 561 DM LOW OVER THE OLYMPIC PENINSULA OF WASHINGTON SUNDAY AFTERNOON. GFS AGREES NICELY, WITH HEIGHT/PRESSURE GRADIENTS TIGHTENING AS TROUGH APPROACHES NEVADA FROM THE NORTH. BREEZY SW WINDS OF AT LEAST 15-25 MPH EXPECTED. MUCH DRIER AIR WILL PUNCH INTO NEVADA IN THIS PATTERN, WITH PW DROPPING BELOW 0.50 INCH FOR ALL ZONES. FIRE DANGER WILL INCREASE IN THE VALLEYS AS GUSTY SW WINDS COMBINE WITH AFTERNOON HUMIDITY LESS THAN 15%. TEMPS REMAIN NEAR NORMAL SUNDAY IN THE UPPER 80S AND LOWER 90S. TROUGH PASSAGE WILL BE DRY FOR NEVADA, AND KEPT ALL POPS BELOW 15%. MONDAY...TROUGH QUICKLY LIFTS OUT THROUGH THE NORTHERN ROCKIES. COOLER AIRMASS TEMPORARILY SNEAKS INTO NORTHERN NEVADA, WITH 5-8 DEGREES OF COOLING FROM SUNDAY'S READINGS. TUESDAY AND NEXT WEDNESDAY...ALL MODELS TO VARYING DEGREES SHOW HIGH PRESSURE BUILDING OVER NEVADA FOR CONTINUED DRY WEATHER WITH A WARMING TREND. IN FACT, 00Z ECMWF SUGGESTS A HEAT WAVE IS IN THE CARDS LATE NEXT WEEK, WITH 596-597 DM HEIGHTS ACROSS EASTERN NEVADA LATE NEXT WEEK. BAT AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 18Z, WITH THE HIGHEST COVERAGE ACROSS LANDER, EUREKA AND ELKO COUNTIES. HIGHEST CONFIDENCE ON TSRA IMPACTS IS AT KEKO, WHERE A TEMPO WAS INCLUDED STARTING AT 20Z. SOME CONVECTION TODAY WILL BE STRONG WITH OUTFLOW WINDS OF 40-50 KTS, SMALL HAIL, FREQUENT LIGHTNING AND VERY HEAVY RAIN/BRIEF MVFR. CONVECTIVE IMPACTS ALSO EXPECTED AT KWMC BETWEEN 18Z-03Z. -TSRA COVERAGE LESS AT KELY, WITH MOST ACTIVITY NORTH OF THE TERMINAL. KTPH EXPECTED TO REMAIN DRY. AFTER 18Z, EXPECT S/SW WINDS 18-28 KTS AT KTPH/KELY, WITH GUSTS OVER 30 KTS POSSIBLE. BAT FIRE WEATHER...SHOWERS AND THUNDERSTORMS WITH WETTING RAINS A GOOD BET TODAY AND AGAIN ON THURSDAY. GUSTY WINDS AND SMALL HAIL POSSIBLE WITH SOME STORMS TODAY AND ON THURSDAY. FRIDAY ISOLATED THUNDERSTORMS MAINLY ACROSS FIRE ZONES 469 AND 470. DRY AND WARMER FOR THE WEEKEND. GUSTY WINDS POSSIBLE ON SUNDAY AFTERNOON WITH LOW HUMIDITIES...STAY TUNED FOR UPDATES. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/99
In the hours before
Special weather statement, Jul 22, 3:05 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
305 PM PDT WED JUL 22 2015
NVZ031-034-038-222245-
SOUTHWEST ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
NORTHERN ELKO COUNTY NV-
305 PM PDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM
PDT...
AT 302 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG
THUNDERSTORMS 17 MILES NORTHWEST OF RYNDON...MOVING NORTH AT 40 MPH.
WIND GUSTS OF 45 TO 55 MPH HAS BEEN OBSERVED WITH THIS LINE OF
STORMS.
LOCATIONS IMPACTED INCLUDE...
DEETH...GIBBS RANCH...STAR VALLEY...WILD HORSE RESERVOIR...CHICKEN
CREEK SUMMIT AND NORTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ELKO.
&&
LAT...LON 4160 11494 4091 11526 4104 11570 4089 11608
4169 11625
TIME...MOT...LOC 2202Z 183DEG 35KT 4117 11578
94Local storm report, Jul 22, 3:10 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
310 PM PDT WED JUL 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 6 NNE RYNDON 41.04N 115.57W
07/22/2015 M55 MPH ELKO NV MESONET
MESONET STATION COAL MINE CANYON N7NNV CWOP
/AS326/
&&
94Local storm report, Jul 22, 3:16 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
316 PM PDT WED JUL 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN CARLIN 40.71N 116.11W
07/22/2015 U0.00 INCH ELKO NV PUBLIC
HEAVY RAIN CAUSED MINOR FLOODING IN CARLIN.
WATER A FEW INCHES DEEP RUNNING ACROSS
ROADWAYS. VERIFIED BY SOCIAL MEDIA.
&&
94Special weather statement, Jul 22, 3:16 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 316 PM PDT WED JUL 22 2015 NVZ030-031-222300- NORTHERN ELKO COUNTY NV-HUMBOLDT COUNTY NV- 316 PM PDT WED JUL 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO AND NORTHEASTERN HUMBOLDT COUNTIES UNTIL 400 PM PDT... AT 314 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES EAST OF MCDERMITT TO 25 MILES NORTHEAST OF MIDAS...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... OWYHEE...WILSON RESERVOIR...CHICKEN CREEK SUMMIT AND SHEEP CREEK RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4197 11609 4151 11609 4148 11690 4200 11702 TIME...MOT...LOC 2214Z 218DEG 109KT 4193 11696 4159 11659 PJS
Local storm report, Jul 22, 3:18 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
318 PM PDT WED JUL 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN CARLIN 40.71N 116.11W
07/22/2015 M0.50 INCH ELKO NV PUBLIC
HEAVY RAIN. 0.5 INCHES OF RAIN FELL IN LESS
THAN 30 MINUTES. THIS ALSO CAUSED MINOR
FLOODING.
&&
94Special weather statement, Jul 22, 3:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT WED JUL 22 2015
NVZ040-222300-
NORTHWESTERN NYE COUNTY NV-
321 PM PDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 400
PM PDT...
AT 320 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GABBS...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GABBS AND BERLIN ICHTHYOSAUR SP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3889 11816 3902 11812 3907 11786 3890 11754
3875 11801
TIME...MOT...LOC 2220Z 239DEG 49KT 3891 11781
LWThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:39 PM PDT | Special Weather Statement | LKN | Humboldt | 51 min |
| Jul 22, 2:20 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jul 22, 2:28 PM PDT | Special Weather Statement | LKN | Elko | 47 min |
| Jul 22, 3:05 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jul 22, 3:16 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 3:54 PM PDT | Special Weather Statement | LKN | Humboldt | 51 min |
| Jul 22, 4:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 22, 4:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 22, 4:41 PM PDT | Special Weather Statement | LKN | Lander | 49 min |
| Jul 22, 4:45 PM PDT | Special Weather Statement | LKN | 45 min |
Nearby
Special Weather Statements in Nevada, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.